Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have mild stomach ache and brown discharge during periods. What could be the reason?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
Hi doctor,

I got mensist on 19th Oct and it was continued till 8 to 9 days. Usually i will get mensist only for 5 days.

Yesterday i got mensist in brown colour. Today also i am getting in brown and red.
i have mild stomach pain.
What could be the reason,
Posted Sat, 17 Nov 2012 in Menstruation and Miscarriage
Answered by Dr. Minoo Bhagia 44 minutes later

Welcome and thanks for the query

Heavy menses is called dysfunctional uterine bleeding and menorrhagia.I would like to know your marital status and obstetric history.It can be due to fibroids in uterus also.
Hypothyroidism can cause endometrial hyperplasia and heavy menses.You get certain investigations done like Hb , Ultrasound , thyroid levels etc under doctor's guidance.Till then take tranexamic acid tablets and iron supplements.For pain you can take meftal spas under doctor's prescription.
Best wishes
Take care
Any further query is most welcome
Above answer was peer-reviewed by
Follow-up: Have mild stomach ache and brown discharge during periods. What could be the reason? 1 hour later
I am married and have one 2.6 yrs old child. Have done abortion twice.
Answered by Dr. Minoo Bhagia 1 hour later
Welcome once again
Get an ultrasound done to see any endometrial thickening so that the line of treatment can be planned according to that.
Till then wait and watch and can take tranexamic acid which will control your bleeding.
Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor